MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/3UB-WHT,BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/3UB-WHT,BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202600
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure, the tip of the anchor broke.The procedure was successfully completed with no significant delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
One 5.5 twinfix ultra pk anchor assembly was returned for evaluation.Visual assessment of the anchor confirmed the reported breakage.The anchor has broken at the suture eyelet.Dimensional assessment of the anchors major diameter found it met print specifications.The inserter tines that interface with the anchor were also examined and noted to be bent and twisted.The condition of the anchor indicates it was subjected to excessive force during insertion.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product or the pertinent clinical details to consider.As such the complaint is being closed without conclusion.

Brand Name
TWINFIX ULTRA PK 5.5MM W/3UB-WHT,BL &BLK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8198165
Report Number1219602-2018-01796
Device Sequence Number14023317
Product Code MBI
UDI-Device Identifier03596010647481
UDI-Public03596010647481
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2022
Device Catalogue Number72202600
Device Lot Number50701476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer02/05/2019
03/11/2019
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date02/06/2019
03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1